IDEAS home Printed from https://ideas.repec.org/a/eee/phsmap/v304y2002i3p480-494.html
   My bibliography  Save this article

Multifractal properties of Hao's geometric representations of DNA sequences

Author

Listed:
  • Tiňo, Peter

Abstract

Hao proposed a graphic representation of subsequence structure in DNA sequences and computed fractal dimensions of such representations for factorizable languages. In this study, we extend Hao's work in several directions: (1) We generalize Hao's scheme to accommodate sequences over an arbitrary finite number of symbols. (2) We establish a direct correspondence between the statistical characterization of symbolic sequences via Rényi entropy spectra and the multifractal characteristics (Rényi generalized dimensions) of the sequences’ spatial representations. (3) We show that for general symbolic dynamical systems, the multifractal fH-spectra in the sequence space endowed with commonly used metrics, coincide with the fH-spectra on Hao's sequence representations. (4) So far the connection between the Hao's scheme and another well-known subsequence visualization scheme—Jeffrey's chaos game representation (CGR)—has been characterized only in very vague terms. We show that the fractal dimension results for Hao's visualization frames directly translate to Jeffrey's CGR scheme.

Suggested Citation

  • Tiňo, Peter, 2002. "Multifractal properties of Hao's geometric representations of DNA sequences," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 304(3), pages 480-494.
  • Handle: RePEc:eee:phsmap:v:304:y:2002:i:3:p:480-494
    DOI: 10.1016/S0378-4371(01)00574-X
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S037843710100574X
    Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

    File URL: https://libkey.io/10.1016/S0378-4371(01)00574-X?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:304:y:2002:i:3:p:480-494. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: http://www.journals.elsevier.com/physica-a-statistical-mechpplications/ .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.